Alert archive / Minnesota / Heat Advisories in 2011

Heat Advisory 4, NWS Twin Cities, MN

July 23, 201113 counties in Minnesota

NWS Twin Cities, MN issued this heat advisory at Jul 23, 2011, 3:56 AM CDT for 13 counties in Minnesota. It took effect at Jul 23, 2011, 1:00 PM CDT. It was in force for 100 min.

The area

The counties it named.

The facts

Issued
Jul 23, 2011, 3:56 AM CDT (08:56 UTC)
In effect from
Jul 23, 2011, 1:00 PM CDT
Expired
Jul 23, 2011, 2:40 PM CDT
In force
100 min
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2607 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WWUS73 KMPX 230856
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
356 AM CDT SAT JUL 23 2011

...HOT AND HUMID CONDITIONS THIS AFTERNOON...

.A HEAT ADVISORY HAS BEEN ISSUED TODAY DUE TO HEAT INDEX VALUES
BETWEEN 100 AND 105 EXPECTED BY THIS AFTERNOON. A WARM FRONT HAS
LIFTED NORTH OF THE AREA AND MUCH MORE HUMID AIR HAS ALREADY
SPREAD INTO SOUTHERN MINNESOTA. THE COMBINATION OF THIS ADDED
HUMIDITY AND TEMPERATURES THAT ARE EXPECTED TO CLIMB INTO THE
UPPER 80S AND LOWER 90S WILL MAKE FOR UNCOMFORTABLE CONDITIONS
THIS AFTERNOON AND EARLY THIS EVENING.

MNZ073>078-082>085-091>093-231700-
/O.NEW.KMPX.HT.Y.0004.110723T1800Z-110724T0100Z/
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
356 AM CDT SAT JUL 23 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

* TEMPERATURE/HEAT INDEX...AFTERNOON TEMPERATURES WILL TOP OFF IN
  THE UPPER 80S AND LOWER 90S...AND WITH HIGH HUMIDITY THIS WILL
  RESULT IN HEAT INDEX VALUES OF 100 TO 105 DEGREES.

* IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT
  RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
FRANKS
2 follow-up statements
815 
WWUS73 KMPX 231622
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1122 AM CDT SAT JUL 23 2011

...HOT AND HUMID CONDITIONS THIS AFTERNOON...

.A HEAT ADVISORY REMAINS IN EFFECT THIS AFTERNOON DUE TO HEAT
INDEX VALUES BETWEEN 100 AND 105 EXPECTED. AN OUTFLOW BOUNDARY
THAT WAS IN FAR SOUTHERN MINNESOTA WILL LIFT NORTHWARD THIS
AFTERNOON. THIS WILL CAUSE HOT AND HUMID CONDITIONS TO EXPAND ONCE
AGAIN NORTHWARD ACROSS THE SOUTHERN ONE QUARTER OF MINNESOTA. 
THE COMBINATION OF THIS ADDED HUMIDITY AND TEMPERATURES THAT ARE
EXPECTED TO CLIMB INTO THE UPPER 80S AND LOWER 90S...WILL MAKE
FOR UNCOMFORTABLE CONDITIONS THIS AFTERNOON AND EARLY THIS
EVENING.

MNZ073>078-082>085-091>093-240100-
/O.CON.KMPX.HT.Y.0004.110723T1800Z-110724T0100Z/
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
1122 AM CDT SAT JUL 23 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE/HEAT INDEX...AFTERNOON TEMPERATURES WILL TOP OFF IN
  THE UPPER 80S AND LOWER 90S...AND WITH HIGH HUMIDITY...EXPECT
  HEAT INDICES TO REACH AROUND 105 DEGREES. 

* IMPACTS...THIS HEAT AND HUMIDITY WILL INCREASE THE RISK OF 
  HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

JLT
438 
WWUS73 KMPX 231940
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
240 PM CDT SAT JUL 23 2011

...HEAT ADVISORY CANCELLED...

.THE HEAT ADVISORY FOR SOUTH CENTRAL MINNESOTA HAS BEEN CANCELLED.
DUE TO HIGH TEMPERATURES BEING A LITTLE COOLER THAN EXPECTED...HEAT INDICES
ARE ONLY FORECAST TO REACH 100 DEGREES FOR THE REMAINDER OF THE AFTERNOON
AND EARLY EVENING HOURS.

MNZ073>078-082>085-091>093-232045-
/O.CAN.KMPX.HT.Y.0004.000000T0000Z-110724T0100Z/
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
240 PM CDT SAT JUL 23 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE HEAT ADVISORY. 

DUE TO HIGH TEMPERATURES BEING A LITTLE COOLER THAN EXPECTED...HEAT INDICES
ARE ONLY FORECAST TO REACH 100 DEGREES FOR THE REMAINDER OF THE
AFTERNOON AND EARLY EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 23, 3:44 AM CDT, 12 minutes earlier.

Area forecast discussion, Jul 23, 3:44 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
344 AM CDT SAT JUL 23 2011

.DISCUSSION...

SUMMARY...SQUALL LINE HEADING INTO WESTERN MN THIS MORNING AND
SHOULD MAINTAIN ITS INTENSITY AT LEAST FOR THE WESTERN 2-3 ROWS OF
COUNTIES. WEAKENING IS EXPECTED WITH TIME...BUT STILL GOOD
POTENTIAL FOR THUNDERSTORMS ACROSS MOST OF CENTRAL/SOUTHERN MN
THIS MORNING. LOW PRESSURE IN SD AND WARM FRONT STRETCHED OUT
ACROSS CENTRAL MN WILL LIKELY PROVIDE THE FOCUS FOR REDEVELOPMENT
THIS AFTERNOON AND EVENING WITH THE CONTINUED THREAT FOR SEVERE
WEATHER. IN ADDITION...WITH THE MOISTURE ADVECTION YESTERDAY AND
TEMPERATURES NEAR 90 IN THE SOUTH. A HEAT ADVISORY WILL LIKELY BE
NEEDED IN FAR SOUTHERN MN...WHERE HEAT INDEX VALUES SHOULD EASILY
TOP 100. DRIER AND COOLER WEATHER EXPECTED SUNDAY AND MONDAY AFTER
A TRAILING COLD FRONT PASSES THROUGH.

SEVERE LINE OF STORMS RIDING THE NOSE OF 500MB SPEED MAX OF
50-60KTS ALONG THE ND/SD BORDER THIS MORNING. CONVECTION IS
TRACKING NICELY TO THE E-SE ALONG THE MLCAPE GRADIENT...WITH MAX
VALUES STILL BETWEEN 2000-2500J/KG EARLY THIS MORNING. IN ADDITION
TO GOOD DEEP LAYER SHEAR...THE 0-1 KM SHEAR HAS BEEN VERY
IMPRESSIVE IN THE DAKOTAS THIS MORNING...THUS...THE TORNADO REPORTS
WHEN THE STORMS WERE MORE DISCRETE AND THE EMBEDDED KINKS IN THE
SQUALL LINE AFTER CONVECTION GREW UPSCALE. CLOUDS TOPS HAVE
PERHAPS COOLED SLIGHTLY SINCE 2 AM CDT...BUT OVERALL THE LINE HAS
MAINTAINED ITS INTENSITY FOR A FEW HOURS NOW. REFLECTIVITY
GRADIENT SEEMS TO BE MAINTAINING PACE WITH THE OUTFLOW...OUTSIDE
OF THE FAR SOUTHERN PORTION OF THE LINE. OVERALL...BETTER
ORIENTATION IN RELATION TO THE WESTERLIES SUGGEST CENTRAL/NORTHERN
MN HAS MORE OF A WIND THREAT EARLY THIS MORNING WHEN COMPARED TO
SOUTHERN MN...WHICH MAY AFFECTED BY THE SOUTHERN EDGE OF THE LINE
THAT IS BUILDING BACK TO THE SOUTHWEST. INCREASED POPS THIS
MORNING ALMOST EVERYWHERE...AS IT LOOKS LIKE IT WILL PASS THROUGH
EASTERN MN AND ENTER WI SOMETIME BETWEEN 12-14Z IF IT HOLDS
TOGETHER.

THIS MORNING CONVECTION WILL CERTAINLY PLAY A ROLE IN THE EXPECTED
REDEVELOPMENT THIS AFTERNOON AND EVENING. RAIN AND CLOUDS THIS
MORNING MAY ACTUALLY SERVE TO ENHANCE THE SURFACE WARM FRONT THAT
NOW STRETCHES FROM JUST SOUTH OF FARGO/MOORHEAD TO JUST SOUTH OF
DULUTH. SHOULD BE ENOUGH CLEARING THIS AFTERNOON TO SUPPORT
DESTABILIZATION IN THE WARM SECTOR. CAP IS ACTUALLY VERY MINIMAL
EARLY THIS MORNING SOUTH OF WARM FRONT ACROSS CENTRAL MN AND WEST
CENTRAL WI...WITH A GRADUAL INCREASE TO THE SOUTH/SOUTHWEST. THIS
CAPPING MAY ACTUALLY HOLD IN PLACE FOR MOST OF THE AFTERNOON IN
THESE AREAS GIVEN THE PUSH OF 24-26C 850MB TEMPERATURES. SOME OF
THE MESO MODEL GUIDANCE LIGHTS UP NEW CONVECTION NEAR THE SD/MN
BORDER BETWEEN 20-23Z THIS AFTERNOON IN AREA WHERE THERE IS A
PRONOUNCED 925MB-850MB FRONTOGENESIS AND MOISTURE CONVERGENCE
SIGNATURE DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR
DEVELOPMENT FURTHER EAST NEAR THE WARM FRONT. AT ANY RATE...THE
COMBINATION OF STRONG INSTABILITY AND SUFFICIENT DEEP LAYER SHEAR
SUGGEST ORGANIZED STRONG TO SEVERE CONVECTION LATER TODAY.
ALSO...FAVORABLE VEERED PROFILES AND THE PROXIMITY OF THE WARM
FRONT SUGGEST A TORNADO THREAT IN CENTRAL MN IN ADDITION TO WIND
AND HAIL. THE THREATS FURTHER DOWNSTREAM IN EASTERN MN/WISCONSIN
WILL MOSTLY BE WIND FOLLOWED BY HAIL.

COLD FRONT CLEARS THE AREA LATE TONIGHT AND LIKE THE IDEA OF
KEEPING SUNDAY AND MONDAY DRY WITH THE HIGH SETTLING OVERHEAD AND
NEARLY ZONAL FLOW OVER THE NORTH CENTRAL CONUS. LOW AMPLITUDE
RIDGING IS PROGGED FOR TUESDAY AND WEDNESDAY ALONG WITH SEVERAL
FAST MOVING DISTURBANCE EMBEDDED IN THE FLOW. OVERALL...THE WEEK
AHEAD SEEMS QUITE NORMAL IN TERMS OF TEMPERATURES...BUT ACTIVE IN
TERMS OF THE NUMBER OF RAIN/THUNDERSTORM CHANCES.

&&

.AVIATION.../06Z TAF ISSUANCE/

CHANCES FOR ADDITIONAL THUNDERSTORM DEVELOPMENT FROM KRWF...TO KMSP
AND INTO WEST CENTRAL WISCONSIN SLIM THROUGH ABOUT 09Z WITH LOW
LEVEL FLOW AND UPPER LEVEL FORCING WEAK. CHANCES OF THUNDERSTORMS
WILL INCREASE FROM KSTC TO KAXN AFTER 06Z AS A LINE OF STORMS MOVES
ESE OUT OF NORTH DAKOTA. THIS LINE WILL AFFECT KAXN BY AROUND 10Z
AND THEN TOWARD KSTC AND KMSP AROUND 12-13Z. MVFR CIGS AND VSBYS
WILL BE POSSIBLE WITH HE STORMS. PATCHY MVFR CIGS AND VSBYS ARE
ALSO POSSIBLE PRIOR TO THE ARRIVAL OF THE STORMS OVER CENTRAL MN
AND WEST CENTRAL WISCONSIN. OTHERWISE...VFR CONDITIONS WILL BE
FOUND INTO MID AFTERNOON PRIOR TO REDEVELOPMENT OF STORMS.
GREATEST RISK OF SEVERE STORMS WILL BE FROM KSTC TO KMSP INTO WEST
CENTRAL WISCONSIN AFTER 21Z. THIS WILL BRING THE POSSIBILITY OF
IFR VBSYS AND AT LEAST MVFR CIGS. THERE IS A CHANCE THAN KRWF
COULD ESCAPE THE STRONGEST OF THE ACTIVITY. MOST OF THE
THUNDERSTORM ACTIVITY SHOULD BE OUT OF THE MN FORECAST AREA AND
KRNH PRIOR TO THE END OF THE PERIOD. KEAU MAY STILL BE AFFECTED.

KMSP...VFR CONDITIONS UNTIL THE POSSIBLE ARRIVAL OF SOME OF THE
STORMS MOVING ESE OUT OF NORTH DAKOTA. THIS MAY BRING SOME MVFR
VSBYS AND CIGS FOR A SHORT TIME BETWEEN 12Z AND 15Z. RENEWED
DEVELOPMENT OF STORMS LIKELY AFTER 21Z WITH THE COLD FRONT AND
LOW PRESSURE. THIS COULD BE A CASE OF IFR CONDITIONS...BUT WILL GO
WITH MVFR CONDITIONS FOR NOW UNTIL TIMING CAN BE ASSESSED. MOST OF
THE STORMS WILL BE EAST OF THE FIELD BY 04Z.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

CLF/JPR
Hazardous weather outlook, Jul 23, 2:09 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 AM CDT SAT JUL 23 2011

MNZ043>045-049>053-057>063-065>070-073>078-082>085-091>093-
WIZ014>016-023>028-231200-
MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
209 AM CDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN
AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
MINNESOTA PORTION OF THE OUTLOOK AREA. SCATTERED STORMS DURING THE
EARLY MORNING HOURS WILL BECOME MORE NUMEROUS TOWARDS DAYBREAK. A
FEW OF THESE MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...SOME STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS AN INCREASING RISK OF SEVERE THUNDERSTORMS ACROSS THE
OUTLOOK AREA ON SATURDAY...MAINLY DURING THE AFTERNOON AND
EVENING. A VERY UNSTABLE AIR MASS NEAR AND SOUTH OF A WARM FRONT
WILL BUILD INTO THE AREA THROUGHOUT SATURDAY. AS A COLD FRONT
MOVES INTO WESTERN MINNESOTA LATE IN THE AFTERNOON AND TRACKS
EAST...NUMEROUS SEVERE THUNDERSTORMS MAY DEVELOP INTO THE
EVENING.
THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.
TORNADOES MAY ALSO BE POSSIBLE ALONG WITH SOME ADDITIONAL HEAVY
RAINFALL.

IN ADDITION...HEAT INDEX VALUES WILL ALSO POTENTIALLY INCREASE TO
100 TO 108 DEGREES DURING SATURDAY AFTERNOON...MAINLY ACROSS
SOUTHERN MINNESOTA.

THUNDERSTORMS ARE FAVORED TO RETURN TO THE AREA BY MIDWEEK.
SEVERE
STORMS DO APPEAR POSSIBLE DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE POSSIBLE OVERNIGHT...
PARTICULARLY FOR PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA.

MNZ041-042-047-048-054>056-064-231200-
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-
YELLOW MEDICINE-
209 AM CDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA AND WEST CENTRAL MINNESOTA.

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 AM CDT...

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF
CENTRAL AND WEST CENTRAL MINNESOTA UNTIL 7 AM CDT. THE GREATEST
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THE SLIGHT RISK OF
SEVERE THUNDERSTORMS CONTINUES THROUGH DAYBREAK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS AN INCREASING RISK OF SEVERE THUNDERSTORMS ACROSS THE
OUTLOOK AREA ON SATURDAY...MAINLY DURING THE AFTERNOON AND
EVENING. A VERY UNSTABLE AIR MASS NEAR AND SOUTH OF A WARM FRONT
WILL BUILD INTO THE AREA THROUGHOUT SATURDAY. AS A COLD FRONT
MOVES INTO WESTERN MINNESOTA LATE IN THE AFTERNOON AND TRACKS
EAST...NUMEROUS SEVERE THUNDERSTORMS MAY DEVELOP INTO THE
EVENING.
THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.
TORNADOES MAY ALSO BE POSSIBLE ALONG WITH SOME ADDITIONAL HEAVY
RAINFALL.

IN ADDITION...HEAT INDEX VALUES WILL ALSO POTENTIALLY INCREASE TO
100 TO 108 DEGREES DURING SATURDAY AFTERNOON...MAINLY ACROSS
SOUTHERN MINNESOTA.

THUNDERSTORMS ARE FAVORED TO RETURN TO THE AREA BY MIDWEEK.
SEVERE STORMS DO APPEAR POSSIBLE DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:11 PM CDTSevere Thunderstorm WarningMPXStevens30 min
Jul 22, 7:55 PM CDTSpecial Weather StatementMPXLac qui Parle50 min
Jul 22, 8:47 PM CDTSpecial Weather StatementMPXLac qui Parle73 min
Jul 23, 4:38 AM CDTSpecial Weather StatementMPXDouglas, Pope, Stevens67 min
Jul 23, 4:48 AM CDTSevere Thunderstorm WarningMPXDouglas42 min
Jul 23, 5:21 AM CDTSevere Thunderstorm WarningMPXDouglas, Morrison, Pope, Stearns, Todd54 min
Jul 23, 6:21 AM CDTSpecial Weather StatementMPXBenton, Kandiyohi, Meeker, Mille Lacs, Morrison, Sherburne and 1 more69 min
Jul 23, 7:39 AM CDTSpecial Weather StatementMPXAnoka, Chisago, Isanti, Kanabec, McLeod, Meeker and 5 more51 min
Jul 23, 8:27 AM CDTSpecial Weather StatementMPXCarver, Scott48 min
Jul 23, 8:46 AM CDTSevere Thunderstorm WarningMPXCarver, Le Sueur, Rice, Scott44 min
Jul 23, 9:17 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice, Scott, Steele58 min
Jul 23, 10:09 AM CDTSevere Thunderstorm WarningMPXGoodhue51 min
Jul 23, 1:04 PM CDTSpecial Weather StatementMPXPope56 min
Jul 23, 1:53 PM CDTSpecial Weather StatementMPXStearns52 min
Jul 23, 1:55 PM CDTSpecial Weather StatementMPXBenton35 min
Jul 23, 2:34 PM CDTSpecial Weather StatementMPXSherburne41 min
Jul 23, 3:08 PM CDTSpecial Weather StatementMPXSherburne37 min
Jul 23, 4:03 PM CDTSpecial Weather StatementMPXRamsey, Washington57 min

Nearby

Heat Advisories in Minnesota, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.